Hail, Franklin
- When
- April 11, 2:56 PM CST
- Where
- Franklin County, 2 mi N of Altus
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.483, -93.767
6 hail, 1 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 11, 2:44 PM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 344 PM CDT MON APR 11 2005 .MESOSCALE DISCUSSION... AN LP SUPERCELL WAS RAPIDLY ORGANIZING OVER FRANKLIN COUNTY. A LOW-LEVEL ROTATION WAS BECOMING DEFINED ON RADAR. SPOTTERS OR EMERGENCY MANAGERS IN THE AREA WEST OF OZARK SHOULD TRY TO MAKE AN EVALUATION OF THE CELL. BEING LP...THE LOW-LEVEL SHEAR SIGNATURE WILL BE REMOVED FROM THE PRECIPITATION. ANY INCREASE IN THE THE STORMS ORGANIZATION WILL PROMPT A WARNING.
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CDT MON APR 11 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1240 PM CDT MON APR 11 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON AND EVENING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE AFTERNOON AND EVENING.
AREA AT GREATEST RISK...NORTHWEST ARKANSAS.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=46.
AREA...EASTERN OKLAHOMA.
ONSET...AFTERNOON.
DISCUSSION...
A COLD FRONT/DRYLINE IS CURRENTLY DRAPED NORTH TO SOUTH ACROSS THE
EASTERN PORTION OF THE FORECAST AREA. MOIST AND UNSTABLE AIR IS
RESIDING TO THE EAST OF THIS LINE IN EXTREME EASTERN OKLAHOMA AND
WESTERN ARKANSAS.
THINNING CLOUDS DURING THE AFTERNOON OVER AT LEAST SE
OKLAHOMA WILL ADD SOME SURFACE HEATING TO AN ALREADY UNSTABLE AIR
MASS. THIS COULD ALLOW A FEW STORMS TO DEVELOP AND MOVE
NORTHEASTWARD. WITH GOOD SHEAR AND INSTABILITY IN THIS REGION...
WOULD EXPECT ANY STORMS THAT DEVELOP TO REACH SEVERE LIMITS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS
EXTENDED DISCUSSION...
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY
AS THE AREA REMAINS UNDER THE INFLUENCE OF THE UPPER LEVEL LOW AS
IT MOVES OUT OF NORTHEAST OKLAHOMA AND INTO MISSOURI.
THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT
INTO SATURDAY AS ANOTHER FRONTAL BOUNDARY APPROACHES THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL GOWEN 34.88N 95.48W
04/10/2005 0.75 INCH LATIMER OK LAW ENFORCEMENT
REPORTED BY WILBURTON PD
&&
RBDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT MON APR 11 2005
ARZ020-112130-
FRANKLIN AR-
344 PM CDT MON APR 11 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 343 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
OZARK...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CASS...PARADISE...TAFT...OZARK...WATALULA...
MOUNTAIN TOP...BARNES AND REDDING.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The Western Arkansas radar (KSRX), 58 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
6 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
A tornado briefly touched down near Hudspeth Lake just north of I-40.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyThe tornado archive for Arkansas, 2005Warnings in Arkansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448720, 5448719, 5448713, 5448714, 5448715, 5448716, 5448718, 5448717.